Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest Treatment For Hallucinations

Hi! I am a 57 yr old female in good health, but have suffered with anxiety and depression for sometime, and after witnessing others helped by medication, I saw a psychiatrist in 10/13. I told him that I am chemically sensitive to cigarettes, perfume, drugs in general, etc. I am on HRT w/bio-identical, compounded progesterone and estrogen patch at low dose. The psych. prescribed 10 mgs. of generic Lexapro. I started feeling better after a few weeks with the only side effects being vivid, emotional dreams, but decent dreams, and some sexual dysfunction. The psych. had said at one month meeting in 11/13, that he would bump me up to 20 mgs. of Lexapro if needed in Feb. At 2/10/14 meeting, he said that he wanted to try Viibryd with me, as it is supposed to help with the sexual dysfunction side effect, and the only side effect was gastro-intestinal and the expense of a non-generic. He said it was newer and he had tried it with about 50 people. I started the Viibryd protocol on 2/11/14 w/10 mgs and tapered down the Lexapro within 3 days. I went up to 20 mgs. of Viibryd per protocol and starter free packages. I was experiencing cramps, diarrhea, severe and odd muscle and joint pain; extremely vivid, frightening, nasty and low dreams; felt irritable and aggressive; developed ringing in my ears; sleeplessness; headaches; experienced an odd drop in immune function w/fingernails growing in dented, a cold sore, etc.; very itchy rash on hands; tingling in back of head, and NO increase in orgasmic function. Not good. However, the worse side effect took place on 3/26/14, about 6 weeks after starting Viibryd. I was having a sad dream of a friend turning white on stage and freezing to death--all white and bright, and no one noticed. I was backing away feeling helpless, and suddenly something came at me--dark shapes rushing. I was awake, but my eyes were closed as this is where the shapes were coming at me--inside my head. It was very bright, and there was a deep tunnel with a bright light at the end of it. Dark shapes were swimming, and looked like trout to me, but without any fins--only tails. There was an immense depth of field to this with fish becoming smaller as they swam away. It was like an ocean full of fish. I did not feel frightened, but alarmed and fascinated--especially since I knew I was awake. The next night was the same--waking up, and seeing trout. The only reason I could see them, at least this is what is seemed to me, was that my head was lit up . The light diminished over the next few nights, and I had to try quite hard to see the trout when I awoke, but they were there. On 4/8/14 I saw the psych. who said he had never heard of these side effects, and checked the pro site, which produced nothing other than the gastro. I quit Viibryd the next morning, and started on 20 mgs. of Lexapro. The psych. suggested I see an opthamologist and have my eyes thoroughly checked. I kept seeing the same fish everytime I awoke, and had another very bright experience a week ago with the tunnel lit up. I saw an optho on 4/26/14, who found nothing wrong with my eyes, etc. I wonder: Are these fish I see actually there, or are they recurring hallucinations of the exact same thing? I cannot see the fish during the day, or in outside brightness--only when I wake up. I have wondered--did the Viibryd light up my brain so that I was able to see perhaps parasites? Is this all hallucination? Why haven t they stopped with quiting Viibryd? Am I experiencing serotonin poisoning? What the heck? I have dropped down, on my own advice, to 10 mgs of Lexapro for two days now, and am wondering if the side effects are worth feeling a bit more buoyant, confident, etc. What do you think? Thank you!
Mon, 1 Jun 2015
Report Abuse
Psychiatrist 's  Response
Hello,
Thanks for choosing health care magic for posting your query.
I have gone through your question in detail and I can understand what you are going through.
Hallucinations require use of antipsychotics. Risperidone, olanzapine, haloperidol are good drugs to start with for hallucinations.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy
                                        
Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Loading Online Doctors....
Suggest Treatment For Hallucinations

Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. Hallucinations require use of antipsychotics. Risperidone, olanzapine, haloperidol are good drugs to start with for hallucinations. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. In future if you wish to contact me directly, you can use the below mentioned link: bit.ly/dr-srikanth-reddy Wish you good health, Kind regards Dr. Srikanth Reddy M.D.